Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 66, NWS Cleveland, OH

September 2, 2017

NWS Cleveland, OH issued this small craft advisory at Sep 2, 2017, 9:35 PM EDT. It took effect at Sep 3, 2017, 8:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2017, 9:35 PM EDT (01:35 UTC)
In effect from
Sep 3, 2017, 8:00 AM EDT
Expired
Sep 3, 2017, 9:00 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

688 
WHUS71 KCLE 030135
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EDT SAT SEP 2 2017

LEZ147>149-030945-
/O.NEW.KCLE.SC.Y.0066.170903T1400Z-170904T0100Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
935 PM EDT SAT SEP 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR THE NEARSHORE WATERS OF LAKE ERIE WHICH IS IN 
EFFECT FROM 10 AM TO 9 PM SUNDAY FROM WILLOWICK OHIO TO RIPLEY NEW
YORK.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
177 
WHUS71 KCLE 030819
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
419 AM EDT SUN SEP 3 2017


LEZ147>149-031630-
/O.EXT.KCLE.SC.Y.0066.170903T1200Z-170904T0100Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
419 AM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
9 PM EDT THIS EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
393 
WHUS71 KCLE 031338
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
938 AM EDT SUN SEP 3 2017


LEZ147>149-032145-
/O.CON.KCLE.SC.Y.0066.000000T0000Z-170904T0100Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
938 AM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
885 
WHUS71 KCLE 032021
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
421 PM EDT SUN SEP 3 2017

LEZ147>149-040100-
/O.CON.KCLE.SC.Y.0066.000000T0000Z-170904T0100Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
421 PM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS THIS EVENING.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 9:31 PM EDT, 4 minutes earlier.

Area forecast discussion, Sep 2, 9:31 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
931 PM EDT Sat Sep 2 2017

.SYNOPSIS...
An area of weak low pressure will pass to the north of Lake Erie
later tonight. High pressure will build across the region
Sunday afternoon through Monday evening before a cold front
drops across the southern Great Lakes on Tuesday. Cool Canadian
high pressure will build over the region the second half of the
week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Latest HRRR model shows showers will arrive around 05z to 06z in
the morning across Toledo and Findlay. Line will move east and
still looks like a pre trough line will develop over Cleveland
and Mansfield and also move east. Still may hear a rumble or two
of thunder but not enough to mention in the forecast at this
time since lightning has decreased over the last hour or so with
the line. No major changes with this update.

Previous Discussion...

Scattered showers continue to float around the area. The models
still show an area of weak low pressure developing north of the
lake this evening as an upper trough crosses the region. At the
surface...a cold front will cross the area the second half of
the night. There is currently showers and even a few
thunderstorms along this front over WI. The NAM...HRRR...SREF
and a bunch of other guidance show showers blossoming over the
eastern half of the area this evening as the low develops. They
also show some showers with the front...even in the west. With
that said...will go with likely wording in the east and chance
in the west. Just not comfortable keeping things completely dry.
The front itself will be east of the area by 12z. The precip is
expected to cut off quickly behind the front and by daybreak
most of the showers that are left will be downwind of the lake.
Even those areas should dry out by early afternoon as ridging
occurs at the surface. Skies should clear from west to east as
well starting along the I-75 corridor late tonight and reaching
NW PA late tomorrow. Sunday night will be quiet as the local
area remains between systems.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure over the Appalachians Monday will slide off the coast
as the day progresses. This will mean warm temperatures and dry
conditions through the first half of the day for everyone. As we
head into the late afternoon and evening hours a cold front will be
approaching northwest Ohio. This could bring a few showers to the
Toledo area before sunset. The chance for showers and storms will
increase rapidly Monday night as the front moves southeast across
the area.

The front should stall out off to our southeast Tuesday into
Wednesday, but with a large trough over the area, expect a continued
shot at some off and on showers Tuesday and Wednesday. The more
widespread precipitation should remain to the southeast of the
forecast area.

Temperatures Monday will rise into the 80s for just about everyone,
but will fall sharply behind the cold front. Highs Tuesday will be
in the low 70s with highs on Wednesday not making it out of the
60s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Several nice short waves should round the bottom of the trough on
Thursday and probably into Friday. H8 temperatures are progged to be
about 5-8C depending on the model. Will have a chance for showers
and given the chance for some lake enhancement, will have somewhat
higher pops in the snowbelt of northeast OH and northwest PA.
Temperatures should be well below normal with highs mostly in the
60s Thursday and Friday and lows inland mostly in the upper 40s.

High pressure will build across the Great Lakes by Saturday and the
trough aloft should lift out and heights could rise quickly. Will
forecast dry weather on Saturday with temperatures recovering into
the 70s but still a couple of degrees short of normal.

&&

.AVIATION /00Z Sunday THROUGH Thursday/...
Most models suggest timing of the upper level shortwave trough
and reflected surface trough will move east across the area
tonight. This will place the line of showers and possibly a
rumble of thunder at Toledo and Findlay around 06z this evening.
The activity appears it will weaken as it moves east while yet
another line of showers develops from Cleveland and Mansfield
moving east. Added mention of the vicinity showers for tonight
in the west but will leave mention of any thunder out of the
forecast at this time due to loss of heating of the day and
weakening trend expected. Expecting mostly VFR conditions
during the latter half of the night. First half of the night
will see lower ceilings ahead of the trough axis moving through
improving to VFR through the rest of the forecast period. Winds
will gradually shift around to the west tomorrow at around 10
knots.

OUTLOOK...Non-VFR possible in showers on Tuesday.

&&

.MARINE...
Breezy southeast winds will continue across the eastern portion of
the lake this evening. Winds will veer around to the southwest
tonight and eventually to the west by Sunday morning. These west
winds will be brisk, especially across the eastern half and waves
will likely be 2 to 4 feet and the possibility is there that a small
craft advisory would be needed. Winds back to the southwest at
around 20 knots for Monday and increase as a cold front approaches,
crossing the lake early Tuesday morning. Winds do not appear to be
too strong after the cold front with an expansive area of high
pressure encompassing the Great Lakes and much of the central
U.S.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina/Lombardy
SHORT TERM...Mottice
LONG TERM...Kosarik
AVIATION...Lombardy
MARINE...Mottice
Hazardous weather outlook, Sep 2, 6:32 AM EDT, 15 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Cleveland OH
632 AM EDT Sat Sep 2 2017

OHZ003-007-009-031045-
Lucas-Ottawa-Erie-
632 AM EDT Sat Sep 2 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ006-008-010>014-017>023-027>033-036>038-
047-089-PAZ001>003-031045-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-
Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
632 AM EDT Sat Sep 2 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:37 PM EDTBeach Hazards StatementCLEAshtabula, Lake23 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.